Is anyone experiencing these side effects from the PPI drugs? I have tried Prevacid/Nexium and get these effects and are VERY upsetting when they get bad. Any ideas on a PPI that doesnt do this? Thank you
I just do NOT like taking Prevacid. I had my gallbladder removed last month and had some kind of attack over a week ago with burning in my chest/diarhea/pain in right side, etc. etc. so I started on my Prevacid again. The dr.'s did bloodwork, and ultrasound to look for stones in the bile duct. Didn't find anything and blood work came back fine. I don't know what caused my attack, but it lasted for over a week. But I noticed while I was on the Prevacid that i felt worse. Sinus drainage, nausea, and the diarhea was awful. I have been off the Prevacid for 2 day and feel much better. Coincidence? Don't know. But I don't like the side effects of it. Didn't notice much bloating or gas though.
Hi. I was on prilosec and I hated the side effects. I had terrible gas and bloating too. I have been off prilosec since Feb. and I now take DGL tablets with amazing results. I am virtually pain free and very grateful that I am. I still watch my diet and such. I got the info about DGL by reading a Concerned Lady post on this forum. She often cuts and pastes Natural ways to help deal with reflux. Some of her ideas may help you as well. Take Care.
I also get the bloating and gas from prilosec, I believe it is caused by to much acid being turned off. My doctor wanted me to take 20mg morning and night which was very uncomfortable for me. I now take i pill every other day and never have gerd symptoms.
I also sometimes take a swig of maalox.
Bloating,Pain and gas was what brought me to see the doctor back in April. I was on 40mg. of Nexium each morning.
After the EGD in May, 2002 (had the first one in 2000) she has now added another Nexium for the nightime. This makes 2 a day now. (40mg x 2)
WELL, I cannot belive this gastro doc cannot or will not recognize that i may indeed be suffering side effects of the NEXIUM and no more needed another EGD than my dog.
She wants me on this stuff indefinately. I read today,more on the side effects of Nexium. I am also suffering dizziness, and the Swelling and Bloating and the leg swelling and the headaches and the diarrreah.
How sad.......that we place our trust and faith in the medical profession and we have to be our own monitors of healthcare and seek information ourselves. her nurse told me to stay away from the internet and quit believing eveything that is posted.
I am weaning myself off this drug for the next week or so and see if the bloating and pain,gas, belching, swelling, headaches and diarreah,diminishes. The Gastro doc is the one that should of told me to do this to see if indeed my sypmtoms were all drug related. I truly beleive if the abdomen swelling/bloating goes away, I can breathe better, also.
Don't the pharmacutical reps TELL the doctors about side effects and what to watch our for?
I will try the DGL and take this bull by the horn, myself.
I forgot to mention that the hot flushes and sweating also started with Nexium. I had no clue then, that this also can be a side effect. I thought I was in the worst stage of all menopause. Thank God, for RX List for listing all of this. I had NO IDEA!
Hi there, I have been suffering from what I think has been side effects from a PPI also.
I was taking 40mg of Nexium first once a day then twice a day. I had awful RUQ pain, elevated liver enzymes and a few other symptoms. I also took a good look at the side effects and stopped taking the Nexium all together. I feel 95% better, no pain, occasional heartburn. (My gallbladder was removed in Dec-01 and they put me on Nexium in November).
I have read the dosage info. regarding Nexium and there is not alot of information on long term use, mostly 6-8 weeks. I only saw one article on using as a maint. drug and that was 20mg. a day. Did you try the DGL? where do you get it? can you get it at stores like Walmart or Eckerds? I have read some about DGL also and the dangers associated with long term use.. maybe I'll stick to tums....
I am still weaning myself off Nexium. I am only taking 40mg. in the AM each day and then I will wean down to 40mg. in the AM every other day and then every third day, etc. etc.
I have not bought the DGL as of yet, as I will start using this when I am weaned off the Nexium...(not sure if I should start the DGL just before I completely wean off the nexium)
I do not think one can buy this at Walgreens or Eckerds or Walmarts but I have not checked but will, as all three of these stores are within a mile of my home.
I also have 2 health foods stores within 5 miles, so I know I can buy this there.
I asked my doc about giving me 20mg. (Nexium) x 2 a day and she said no. She was aware as was her nurse of the various symptoms I was having, and if they even had an inkling that it could be Nexium related, they never indicated this and prescribed more.
Now, I also have not heard anything about long term use....I wonder what long term use, can cause? I also read about the 6-8-12 weeks for Nexium and I think this also holds true for the other PPI's on the market.
No one seems to know or can give one a straight answer.
Prilosec has been on the market longer and Nexium is made by the same pharmaceutical company that makes Prilosec. I think I heard that Prilosec may be available over the counter in the near future.
Now, since the doc would not prescrobed 20mg. Nexium to me, what I may propose doing, is to go to an apothacary shoppe and buy a small strainer (very tiny)and some clear unfilled capsules and empty half a 40mg. Nexium thru the strainer, into a clear capsule, thus giving me a 20 mg. Nexium. A friend told me about doing this with her Prevacid.
This could be my maintainance dose if i feel I need it after trying the DGL.
Now, i am not advocating doing this but I know my body and I strongly feel that i am reacting to the higher dose of Nexium and this has really curtailed my feeling of 'well being'.
I realize that not everyone suffers side effects of various medications but PPI's and I do not mix well.
Having a good gastro doc or GP that can work with a patient is much better that having to sive thru a strainer but many of us are not heard or understood.
My diagnosis is Grade 1 Reflux/gerd.....with a hiatal hernia.
They did not take any biopsies but I was told that they did not see any Barrett's esophagitis and this is why supposedly they want me on the 40mg. x 2 a day to prevent Barrett's, which I was told was a pre-cancerous condtion.
I have elevated the bed with bricks....I have cut off all chocolate, red sauces, mints, which aggravate this condition.
I am trying my darnest to help myself and to try to alleviate/help the reflux by other measures also, than taking heavy doses of Nexium or any PPI for that matter.
To all reading this, I am NOT a doctor and certainly not giving out medical advice but ONLY stating what I need to do for "me" and how I feel on PPI's.
Every case is different.
Everyday it seems, I see a commercial on TV for Nexium.
When asking my doctor about lowering my dose or giving me another PPI, I was told that Nexium seems to be the best. Does ONE SHOE FIT ALL? NO!
There seems to be thousands of people suffering with gerd/reflux, and many who cannot tolerate PPI's. I am not the only one, but I am made to feel that I am the only one who cannot tolerate high doses of a PPI.
Sorry for rambling on soooooo long.
I may add that I do keep a bottle of Liquid Extra strenght Mylanta at my bedside...just in case. I also carry Titrolac with me. It contains no Aluminum.
Again, I am only doing this because my doctor did not listen to me. I will not be a PPI cripple, if indeed this is causing my added symptoms, since being on this medication.
Hi. I also kept asking my doctor about long term use of PPI's and he suggested that I would be on them forever. I had little relief from prilosec anyway and when I told my doc, he had me take it twice a day which I absolutely could not tolerate. I have not read anything about DGL being dangerous long term but I don't know. I myself started taking DGL while I finished the last of my prilosec. I did not know that I should wean off the prilosec slowly and I just stopped taking it. That was not a good idea because I got a lot more acid for about 2 weeks. I love the DGL results and I only take it "As needed" now. I wish everyone solutions to their problems. I am quite sick of the nexium commercials too. I think that it is quite a little money maker for them which hey, everyone wants to make money but I feel that the public has been taken advantage of. And why is it that the package insert always talks about " 8 weeks of therapy " yet the docs act like taking it for years is no big deal? All I can say is thank God for the internet! Take care.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.